Amlodipine

Amlodipine belongs to the calcium channel blockers group of medication. It is used to lower high blood pressure, and to prevent heart attacks, strokes, and kidney problems. It dilates the blood vessels, thus helping the blood to flow more smoothly.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I feel dizzy and nauseous after taking Stamlo 5 mg?

Query: Hello doctor, I have a blood pressure of 130/80 presently. Earlier I had a BP of 160/96 after which I started taking Stamlo 5 once per day on doctors advice. However, in between, I had dizziness, nausea, and vomiting due to which I met another doctor who changed Stamlo 5 to Aquazide 12.5 biweekly (...  Read Full »


Dr. Muhammad M. Hanif Md.

Cardiologist, Criticalcare Physician, General Medicine Physician, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. I can well understand your worries. I have reviewed your query details. If all the side effects are just due to overdosage of Amlodipine (brand name Stamlo 5 mg) then better is to take 2.5 mg (taking a half dose). If the problem resolves, it is fine. If not, then we can...  Read Full »

I am suffering from ED. Is it due to BP drugs?

Query: Hi doctor, I am a doctor practicing in a rural area and aged 55 years. I am having high blood pressure for last seven years. My blood pressure was 180/100 mmHg before treatment and now I am on Telmisartan H 40 mg once daily. My BP fluctuates between 128 and 135 systolic to 85 and 90 diastolic. I do ...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hello, Welcome to icliniq.com. Regarding your ED (erectile dysfunction), definitely your age can be a factor. But, if ED developed suddenly, then this could be caused by anxiety. It is one of the most important causes of ED. Yes, some ARBs (angiotensin receptor blockers) can cause ED as a s...  Read Full »

Which is the best medicine to control high blood pressure?

Query: Hi doctor, My blood pressure is 160/100 mmHg. There is no improvement even after I take Lisinopril 20 mg? Please suggest me some advice.  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hi, Welcome to icliniq.com. If your blood pressure is not under control after taking Lisinopril, then I would suggest another antihypertensive pill called Amlodipine. Consult your doctor, discuss with him or her and then take the medicine with consent. I also suggest kidney function tests, ...  Read Full »

Can Cilnidipine be used instead of Amlodipine to control BP?

Query: Hello doctor, Currently, I am on Telvas AM and BP is well controlled. My question is: 1. I want to shift to Cilnidipine instead of Amlodipine. Heard from many patients and clinical trials that Cilnidipine is useful in sympathetic nervous system hyperactivity as it is dual type CCB. I have that. W...  Read Full »


Dr. Ilir Sharka

Cardiologist

Answer: Hello, Welcome to icliniq.com. Regarding your concern, I would explain that Cilnidipine is a good alternative for treating hypertension, especially in patients with uncontrolled hypertension or after a stroke. It may be more effective that Amlodipine and with fewer adverse effects (less edema). Yo...  Read Full »

My blood pressure is 149/91 mmHg even after taking Tylenol. Please help.

Query: Hi doctor, I am having high blood pressure since my ER visit, five days back. I have been taking Tylenol, as per the ER discharge notes, and gradually getting worse since then. My blood pressure was 149/91 mmHg before, and now it is 154/91 mmHg after the visit. I keep having to catch deeper breaths ...  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hi, Welcome to icliniq.com. You are having hypothyroidism problem, for which you are taking Levothyroxine tablets. Some form of headaches and irritation can occur as a side effect of Levothyroxine. And in hypothyroidism weakness can occur. High blood pressure is contributing to the headaches. I s...  Read Full »

I am attaching my Doppler report taken for swollen ankle. Please give your opinion.

Query: Hello doctor, I am a 39-year-old male with a history of hypertension. My BP medication was changed for the past six months and doctor put me on Metosartan 50, and Amlodipine 5 mg. For four to five weeks, my ankle joints are swollen. I went to an orthopedic, and he asked for a venous Doppler lower li...  Read Full »


Dr. Saravan Pramod Settipalli

General Medicine Physician, Internal Medicine Physician, Family Physician

Answer: Hello, Welcome to icliniq.com. I have gone through your Doppler report (attachment removed to protect patient identity). Before making the diagnosis, I want a few things pertaining to your problem, like your complaining of swelling of both ankles joints like on and off. 1. Do you have a fever w...  Read Full »

How can I lower my BP?

Query: Hello doctor, I have high BP from last night 160/110 but I am not feeling anything wrong. I am 60 years. I have taken Amlodipine 5 mg one tablet last night but I have a sleepless night. Should l take the same medicine 10 mg now?  Read Full »


Dr. Parth R Goswami

Family Physician, General Practitioner, Hematologist, Pathologist

Answer: Hello, Welcome to icliniq.com. Your blood pressure is high considering your age. Although you are asymptomatic you need to control blood pressure to avoid complications related to high blood pressure. If Amlodipine 5 mg cannot able to control blood pressure than combination antihypertensive medicati...  Read Full »

Is Metpure-XL (Metoprolol) advisable in sinus bradycardia?

Query: Hello doctor, I have been a high BP and sinus bradycardia (heart rate of 52) patient for the last four years. I used to take Metpure-XL 25 mg after breakfast based on my cardiologist's advice. For the last six months, I was having headache and confusion plus slightly increased urination. Last wee...  Read Full »


Dr. Sagar Ramesh Makode

Cardiologist, General Medicine Physician, Internal Medicine Physician, Family Physician, General Practitioner

Answer: Hello, Welcome to icliniq.com. Firstly, it is better to avoid Metpure (Metoprolol) if the heart rate is on the lower side at least resting heart rate should be above 55 to 60 per minute. Also, we have other options available for blood pressure control. So, it is better to reduce the dose to...  Read Full »

How to maintain stable blood pressure?

Query: Hi doctor, My mother has BP in an unstable condition. She was taking Paroxee Cr, Etizola, and Covance 50. After taking these tablets, she had frequent urination, and her BP was fine. When she consulted the doctor for the problem of frequent urination, the doctor changed Covance 50 to Ctd 6.25 mg fo...  Read Full »


Dr. Muhammad Zohaib Siddiq

Cardiologist, General Practitioner

Answer: Hi, Welcome to icliniq.com. She suffers from anxiety and depression, and so she is taking antidepressants. TSH (thyroid stimulating hormone) level is raised which suggests that she has an under-working thyroid gland. Though she is taking Ctd tablet (Chlorthalidone), her blood pressure is not under...  Read Full »

Why does my heart rate increase with fever?

Query: Hi doctor, I feel feverish for the last three days. My BP is 88/111 mmHg and heart rate is 87 to 106. Yesterday, I got fainted after some exercise and brisk walk. I am on Azitromycin, Aviral-H 40, Delip 20 and PCM.  Read Full »


Dr. Eriol Braholli

Family Physician, General Medicine Physician, General Practitioner, General Surgeon, Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Since you are feverish, it is expected to have a higher heart rate. Every grade of temperature raises 10 heartbeats more than normal. Blood pressure can be at higher values too. In this case, your body works at full capacity trying to maintain itself and eliminat...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.